Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy problem
Oct 20, 2010

I started taking efavirenz,tenofovir,lamivudine in November 2008, ever since i have pains in my feet, but the left one is worse. It seems as if the pain is getting worse day by day. I talked to my doctor and he thinks is the side effects of medication. Do you think changing treatment is an option? If yes, which medication would you suggest?

D.T.

Response from Dr. Frascino

Hello D.T.,

It would be somewhat unlikely that your current antiretrovirals are the cause of your pains in your feet. Distal sensory polyneuropathy is seen much more commonly with ddI (Videx), d4T (Zerit) or ddC (Hivid). I would suggest you have an evaluation by an HIV-knowledgable neurologist as your next step. I'll reprint below some information from the archives about HIV-related neuropathy.

Dr. Bob

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010) Sep 17, 2010

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly reduceing the problem. however i still have it, and it isnt going away. i am currently on isentress and truvada, i am also taking l-carnatine and co-q 10.what can i do to heal this problem? also on another topic do you thoink TRIM5a will prove to be a genuine HIV cure? and if so what would the time line likely be, assuming it all goes well? thanks heaps, you guys rock-hard.

Response from Dr. Frascino

Hi,

D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost below a link to a recent article which provides information about neuropathy that summarizes where we are in diagnosing and treating this uncomfortable condition.

As for TRIM5a, it's way too early to predict if it will be a "genuine HIV cure" or how long it will take to get to prime time (be readily accessible). So the best I can offer is to recommend you stay tuned. We'll keep yo posted as more information on this and other potentially promising treatment options becomes available. In the meantime, I'll try to stay "rock hard."

Dr. Bob

Understanding and Managing Peripheral Neuropathy (http://www.sfaf.org/files/site1/asset/beta_2010_winspr_neuropathy.pdf)



Previous
re: racist doctor infected me with HIV
Next
Protected Oral Sex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement